MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 30

MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 30
Catalog Number 01.32.6530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 08 october 2018; lot 175733: (b)(4) items manufactured and released on 15 november 2017.Expiration date: 2022-10-22; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 08 october 2018 the r&d project manager made the following analysis, while checking an image of the broken item: the head of the screw is broken as mentioned in the description of the complaint.The key of the correct preparation of the pre-hole is the correct use of the drill guide; we do not know which is the drill guide used by the surgeon, so we cannot be sure regarding the correct inclination of the hole.The possible uncorrect inclination of the hole could be the root cause of the event.During the insertion of the screw it is possible that the user applied a bending force of the screw to correct the inclination instead of recreate the hole with a correct direction.This operation could lead to the breakage of the screw, but from the received information it is not possible to determine with certainty the root cause of the event.Considerations: even in case of wrong preparation of the hole, a flexible screwdriver is available to avoid the transfer of excessive stress to the head of the screw and the consequently breakage of it.
 
Event or Problem Description
During screw tightening, the screw head snapped off.The surgeon used the appropriate mpact screwdriver to introduce and tighten the screw.The broken screw body was left in situ.The surgery was anyway completed successfully.

Brand Name
MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 30
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7943004
Report Number3005180920-2018-00763
Device Sequence Number1435470
Product Code LPH
UDI-Device Identifier07630030812392
UDI-Public07630030812392
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Catalogue Number01.32.6530
Device Lot Number175733
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR